Alert archive / West Virginia / Tornado Warnings in 2015

Tornado Warning 3, NWS Pittsburgh, PA

April 9, 2015Preston County, West Virginia; Garrett County, Maryland

NWS Pittsburgh, PA issued this tornado warning at Apr 9, 2015, 6:41 PM EDT for Preston County, West Virginia; Garrett County, Maryland. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 6:41 PM EDT (22:41 UTC)
Expired
Apr 9, 2015, 7:12 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Garrett County, MD, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 152 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:41 PM EDTHAIL 0.885 E Rowlesburg, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 4:29 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WFUS51 KPBZ 092241
TORPBZ
MDC023-WVC077-092330-
/O.NEW.KPBZ.TO.W.0003.150409T2241Z-150409T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL GARRETT COUNTY IN WESTERN MARYLAND...
  SOUTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 730 PM EDT
    
* AT 641 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER CATHEDRAL STATE PARK...MOVING EAST AT 40
  MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  CATHEDRAL STATE PARK AROUND 645 PM EDT.
  REDHOUSE AROUND 650 PM EDT.
  MOUNTAIN LAKE PARK...OAKLAND AND GORMAN AROUND 700 PM EDT.
  KITZMILLER AROUND 715 PM EDT.
  BLOOMINGTON AROUND 725 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GORMANIA...LOCH LYNN HEIGHTS AND DEER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3947 7907 3948 7910 3945 7910 3941 7914
      3941 7916 3939 7917 3936 7922 3936 7925
      3930 7929 3930 7933 3926 7939 3928 7969
      3936 7970 3951 7905
TIME...MOT...LOC 2241Z 260DEG 33KT 3932 7959 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FRIES
2 follow-up statements
339 
WWUS51 KPBZ 092256
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT THU APR 9 2015

WVC077-092306-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-150409T2330Z/
PRESTON WV-
656 PM EDT THU APR 9 2015

...THE TORNADO WARNING FOR SOUTHEASTERN PRESTON COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN MARYLAND AND NORTHERN WEST VIRGINIA.

LAT...LON 3942 7913 3941 7915 3942 7916 3939 7917
      3940 7918 3938 7919 3939 7919 3936 7922
      3936 7925 3933 7928 3930 7949 3938 7948
      3947 7910
TIME...MOT...LOC 2256Z 260DEG 33KT 3934 7941 

$$

MDC023-092330-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-150409T2330Z/
GARRETT MD-
656 PM EDT THU APR 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHWESTERN GARRETT COUNTY...
        
AT 656 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR REDHOUSE...MOVING EAST AT 40 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS CELL 
         WHEN IT WAS OVER ROWLESBURG IN PRESTON COUNTY. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GARRETT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
LOCH LYNN HEIGHTS AND DEER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3942 7913 3941 7915 3942 7916 3939 7917
      3940 7918 3938 7919 3939 7919 3936 7922
      3936 7925 3933 7928 3930 7949 3938 7948
      3947 7910
TIME...MOT...LOC 2256Z 260DEG 33KT 3934 7941 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FRIES
576 
WWUS51 KPBZ 092312
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT THU APR 9 2015

MDC023-092322-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-150409T2330Z/
GARRETT MD-
712 PM EDT THU APR 9 2015

...THE TORNADO WARNING FOR SOUTHWESTERN GARRETT COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN MARYLAND AND NORTHERN WEST VIRGINIA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PITTSBURGH.

LAT...LON 3942 7913 3941 7915 3942 7916 3939 7917
      3940 7918 3938 7919 3939 7919 3936 7922
      3936 7925 3933 7928 3930 7949 3938 7948
      3947 7910
TIME...MOT...LOC 2310Z 260DEG 33KT 3937 7922 

$$

FRIES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 6:40 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 9, 6:40 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EDT THU APR 9 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT PASSES
BY EARLY FRIDAY. HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS
THE REGION INTO EARLY EVENING. LATEST RADAR SHOWS A LINE OF
STRONG STORMS ACROSS EASTERN OHIO JUST GETTING READY TO CROSS OVER
INTO WESTERN PA. THESE STORMS ARE EXPECTED TO HOLD TOGETHER AS
MESOSCALE ANALYSIS OVER THE PAST HOUR SHOWS HIGHER MUCAPE VALUES
EXPANDING EAST INTO WESTERN PA ZONES WITH NO CIN TO SPEAK OF WHILE HIRES
RAPID UPDATE MODELS SHOW THIS TREND CONTINUING CROSS THE FORECAST
AREA INTO CENTRAL PA THROUGH EARLY EVENING.

NO MAJOR CHANGES TO THE FORECAST HAVE BEEN NEEDED THUS FAR...AND
NOT ANTICIPATED INTO EARLY EVENING BASED ON LATEST TRENDS.

A RISK OF ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING ACROSS THE REGION WITH DAMAGING WIND GUSTS THE MAIN
THREAT.

ACROSS THE WEST AND SOUTH...RECENT RAINFALL HAS KEPT THE GROUND
WELL SATURATED AND ANY FURTHER SUFFICIENT RAINFALL COULD POSE A
FLASH FLOOD. HENCE...THE FLASH FLOOD WATCH CONTINUES THROUGH
FRIDAY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LULL IN PRECIPITATION CAN BE EXPECTED EARLY TONIGHT BEFORE THE
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL PUSH EAST
FRIDAY MORNING...DECREASING SHOWER/STORM CHANCES IN ITS WAKE.
EXPECT CONDITIONS TO IMPROVE FROM THE WEST FRIDAY AFTERNOON AS
COOLER AND DRIER AIR FILTERS INTO THE AREA.

HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE WEEKEND BUT NOTICEABLY
COOLER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY WHICH WILL
CAUSE BELOW NORMAL TEMPERATURES. TEMPERATURES ON SUNDAY WILL
SETTLE TO NORMAL VALUES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WARM ON SUNDAY WITH MORE NORMAL READINGS EXPECTED
THROUGH THE REMAINDER OF THE LONG TERM. NEXT SYSTEM WILL BRING THE
RISK FOR SHOWERS AND STORMS EARLY NEXT WEEK.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
TAFS HAVE BEEN UPDATED TO BETTER TIME OCCURENCE OF THUNDERSTORMS
THIS EVENING WITH THE MAIN ACTIVITY ASSOCIATED WITH A LINE OF
STORMS JUST NOW ABOUT TO CROSS INTO SOUTHWESTERN PA. CHANCES OF
SHOWERS/THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS A COLD
FRONT APPROACHES THE REGION. PERIODIC RESTRICTIONS...INCLUDING IFR
IN HEAVIER RAIN ASSOCIATED WITH THUNDERSTORMS WILL BE POSSIBLE.
THE MAIN IMPACT MOST LIKELY WITH ANY THUNDERSTORMS WILL BE GUSTY
WINDS...WITH GUSTS OVER 40KTS POSSIBLE...AS WELL AS SMALL HAIL.

.OUTLOOK.../FRIDAY NIGHT THROUGH SUNDAY/...
BUILDING HIGH PRESSURE WILL IMPROVE CONDITIONS FOR THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039-048-049-
     057>059-068-069.
PA...NONE.
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ004-012-021-
     022.

&&
Hazardous weather outlook, Apr 9, 6:24 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT THU APR 9 2015

MDZ001-PAZ013>016-020>023-029-031-073>076-WVZ023-041-102230-
GARRETT-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
624 PM EDT THU APR 9 2015

...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-050-WVZ001-002-102230-
CARROLL-COLUMBIANA-JEFFERSON OH-HANCOCK-BROOKE-
624 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ004-012-021-022-102230-
MARSHALL-WETZEL-MARION-MONONGALIA-
624 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ003-102230-
OHIO-
624 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ049-059-069-102230-
HARRISON-BELMONT-MONROE-
624 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-102230-
MERCER-VENANGO-FOREST-
624 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 9, 6:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     3 SSE WEIRTON           40.37N 80.54W
04/09/2015                   BROOKE             WV   911 CALL CENTER

            TREES DOWN

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Apr 9, 6:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     FOLLANSBEE              40.34N 80.60W
04/09/2015                   BROOKE             WV   911 CALL CENTER

            TREES DOWN

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Apr 9, 6:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
04/09/2015                   BROOKE             WV   911 CALL CENTER

            TREES DOWN

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Apr 9, 6:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
04/09/2015                   HANCOCK            WV   911 CALL CENTER

            TREES DOWN

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Apr 9, 6:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
630 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     3 NE CLEARVIEW          40.17N 80.65W
04/09/2015  M60 MPH          OHIO               WV   ASOS

0530 PM     TSTM WND DMG     EAST PALESTINE          40.84N 80.54W
04/09/2015                   COLUMBIANA         OH   911 CALL CENTER

0540 PM     TSTM WND DMG     WEST LIBERTY            40.17N 80.59W
04/09/2015                   OHIO               WV   911 CALL CENTER

0535 PM     TSTM WND DMG     1 NE CLEARVIEW          40.15N 80.68W
04/09/2015                   OHIO               WV   PUBLIC

0535 PM     TSTM WND DMG     WHEELING                40.08N 80.70W
04/09/2015                   OHIO               WV   911 CALL CENTER

0535 PM     TSTM WND DMG     1 NNE BENWOOD           40.02N 80.73W
04/09/2015                   MARSHALL           WV   911 CALL CENTER

0535 PM     TSTM WND DMG     2 SSE WEIRTON           40.37N 80.54W
04/09/2015                   BROOKE             WV   911 CALL CENTER

0535 PM     TSTM WND DMG     FOLLANSBEE              40.34N 80.60W
04/09/2015                   BROOKE             WV   911 CALL CENTER

0535 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
04/09/2015                   BROOKE             WV   911 CALL CENTER

0535 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
04/09/2015                   HANCOCK            WV   911 CALL CENTER

0611 PM     TSTM WND DMG     MOUNDSVILLE             39.92N 80.74W
04/09/2015                   MARSHALL           WV   911 CALL CENTER

0515 PM     FLASH FLOOD      BOWERSTON               40.43N 81.19W
04/09/2015                   HARRISON           OH   911 CALL CENTER

0515 PM     TSTM WND DMG     6 NW GLENMOOR           40.71N 80.70W
04/09/2015                   COLUMBIANA         OH   911 CALL CENTER

0510 PM     HAIL             SALINEVILLE             40.62N 80.83W
04/09/2015  E1.00 INCH       COLUMBIANA         OH   PUBLIC

0510 PM     TSTM WND DMG     SALINEVILLE             40.62N 80.83W
04/09/2015                   COLUMBIANA         OH   911 CALL CENTER

0458 PM     TSTM WND DMG     1 NNW SALESVILLE        39.99N 81.35W
04/09/2015                   GUERNSEY           OH   LAW ENFORCEMENT

0455 PM     TSTM WND DMG     1 S LORE CITY           39.97N 81.46W
04/09/2015                   GUERNSEY           OH   LAW ENFORCEMENT

0445 PM     HAIL             CAMBRIDGE               40.03N 81.59W
04/09/2015  E1.00 INCH       GUERNSEY           OH   PUBLIC

0349 PM     TSTM WND DMG     1 SE PHILO              39.85N 81.89W
04/09/2015                   MUSKINGUM          OH   LAW ENFORCEMENT

0347 PM     TSTM WND DMG     1 W PHILO               39.86N 81.92W
04/09/2015                   MUSKINGUM          OH   LAW ENFORCEMENT

0415 PM     HAIL             3 ENE NEW CONCORD       40.02N 81.68W
04/09/2015  E0.88 INCH       GUERNSEY           OH   TRAINED SPOTTER

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Special weather statement, Apr 9, 6:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU APR 9 2015

PAZ031-WVZ004-012-022-092300-
GREENE-MARSHALL-WETZEL-MONONGALIA-
633 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE...
NORTHEASTERN WETZEL...NORTHWESTERN MONONGALIA AND SOUTHEASTERN
MARSHALL COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS OVER DENVER HEIGHTS...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUNDRED...BLACKSVILLE...BUZZ...DAYBROOK...WADESTOWN...LITTLETON...
ROUND BOTTOM...DENVER HEIGHTS...WANA AND SPRAGGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3965 8061 3976 8067 3988 8016 3966 8013
TIME...MOT...LOC 2233Z 259DEG 37KT 3971 8054

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:08 AM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel32 hr
Apr 9, 4:33 PM EDTSpecial Weather StatementPBZWetzel27 min
Apr 9, 4:38 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Wetzel37 min
Apr 9, 5:17 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel28 min
Apr 9, 5:29 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Marshall, Ohio31 min
Apr 9, 5:38 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel37 min
Apr 9, 5:46 PM EDTTornado WarningPBZMonongalia29 min
Apr 9, 5:56 PM EDTSevere Thunderstorm WarningPBZMarshall34 min
Apr 9, 6:12 PM EDTSevere Thunderstorm WarningPBZPreston33 min
Apr 9, 6:18 PM EDTSpecial Weather StatementPBZPreston42 min
Apr 9, 6:24 PM EDTSevere Thunderstorm WarningPBZPreston51 min
Apr 9, 4:52 PM EDTSpecial Weather StatementPBZGarrett23 min

Nearby

Tornado Warnings in West Virginia, 2015Tornado Warnings in Maryland, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.